MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171050610
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that froze on wire occurred.The target lesion was located in the coronary artery.A 5.0 x 60, 135cm mustang balloon catheter was used for dilation.Prior to the procedure, an attempt to insert the balloon catheter into the patient was unsuccessful and the balloon and guidewire became stuck together, resulting in both being withdrawn simultaneously.This same issue occurred with a second balloon catheter.The procedure was ultimately completed successfully using another device of the same type.There was no patient complication as a result of this event.
 
Additional Manufacturer Narrative
The device was returned for analysis.The recommended guidewire size for this device is 0.035 inches; however, the guidewire used by the customer was not returned for evaluation.The investigator successfully loaded the device onto a boston scientific 0.035-inch guidewire without any issues.The minimum recommended introducer or guide sheath size for this device is 5 french (5fr).The sheath utilized by the customer was also not returned for analysis.During the evaluation, the investigator successfully advanced the device through a boston scientific 5fr sheath and retrieved it without difficulty.Upon visual inspection, the balloon was observed to be tightly folded, which is indicative of the balloon not having been subjected to positive inflation pressure.No abnormalities or defects were noted in the balloon material.A combined visual and tactile examination of the device shaft revealed no kinks or structural damage.Additionally, no damage was identified upon visual inspection of the device tip.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21830426
Report Number2124215-2025-22540
Device Sequence Number14525119
Product Code LIT
UDI-Device Identifier08714729793878
UDI-Public(01)08714729793878(17)251019(10)30381489
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141597
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model NumberH74939171050610
Device Catalogue NumberH74939171050610
Device Lot Number0030381489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight75 KG